Characterizing riddled fractal sets

Y C Lai, C Grebogi, Ying-Cheng Lai

Research output: Contribution to journalArticle

19 Citations (Scopus)

Abstract

Recent studies have revealed that riddled fractal sets, sets whose conventionally defined fractal dimensions are integers; occur commonly in chaotic dynamical systems. We demonstrate that these exotic fractal sets exhibit a sign-singular scaling behavior with nontrivial scaling exponents. The exponents may then be used to characterize the sets. Numerical examples using both a low-dimensional map and a coupled map lattice are given.

Original languageEnglish
Pages (from-to)1371-1374
Number of pages4
JournalPhysical Review. E, Statistical Physics, Plasmas, Fluids, and Related Interdisciplinary Topics
Volume53
Issue number2
Publication statusPublished - Feb 1996

Cite this